Top
10
Doctor insights on: What Can I Do To Help My Stomach When Taking Antibiotics

Share
1

1
What can I do to help my stomach when taking antibiotics?

What can I do to help my stomach when taking antibiotics?

Take meds with food: Usually taking antibiotics with food or a snack or a glass of milk can sometimes help from upsetting the stomach when taking medications. Some antibiotics, however, are affected by things like milk and calcium, like Ciprofloxacin and others. Antibiotics commonly cause diarrhea or constipation. ...Read more

Dr. John Leander Po
1,117 doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


2

2
I'm taking antibiotics that upset my stomach. How do I know what foods can I eat?

I'm taking antibiotics that upset my stomach. How do I know what foods can I eat?

It depends: In general, it depends on which antibiotic. There should be instructions with the antibiotic as it was prescribed to you--usually something printed by the pharmacy--that go into this in some detail. Also your pharmacist can tell you. But it really depends on the drug: tetracyclines require avoiding calcium-containing products. Linezolid requires avoiding wine and certain cheeses. ...Read more

3

3
Hello I recently was taking antibiotics and now I'm having horrible stomach pains what could it be?

 Hello I recently was taking antibiotics and now I'm having horrible stomach  pains what could  it be?

Could be many things: This may have nothing to do with your taking antibiotics, but if related it would be because antibiotics kill many of the trillions of friendly bacteria in our intestine but do not kill yeast or many of the unfriendly flora, creating an imbalance of the microbiome that can have long-lasting adverse consequences. Take quality probiotics, but you might have an ulcer, gallstones etc. so see your doc. ...Read more

See 1 more doctor answer
4

4
I'm currently taking antibiotics long term for reoccurring uti's. Is there anything I should take to help protect my stomach or something? Thnx

I'm currently taking antibiotics long term for reoccurring uti's. Is there anything I should take to help protect my stomach or something? Thnx

Probiotic: Long term antibiotics, while many doctors use them for recurrent UTI's, are probably not a good idea. Long term use of antibiotics selects out for bacteria that are resistant to that antibiotic and will likely eventually lead to an untreatable organism. That said, it is a good idea to take probiotics whenever you take an antibiotic to help lessen the chance of diarrhea or yeast infection. ...Read more

6

6
Can long term antibiotic use cause abdominal swelling and if so, why?

Can long term antibiotic use cause abdominal swelling and if so, why?

bacterial imbalance: There can be many problems assoc with prolonged abx use. The abx will sometimes kill off the "the good bacteria" that helps us with digestion and results in the overgrowth of other organisms (bacteria and fungi-yeast) witch can effect us adversly. The goal is to take abx only if absolutely neccessary and for short periods , the use of prebiotics and probiotics has been shown to be of benifit. ...Read more

See 1 more doctor answer
7

7
Drinks cold drink and stomach hurts a lot. Small growth in kidneys, taking antibiotics. Is the cold water and bad stomachache related? Cause for worry

Drinks cold drink and stomach hurts a lot. Small growth in kidneys, taking antibiotics. Is the cold water and bad stomachache related? Cause for worry

See a GI specialist: Cold water should not cause abd. Pain. Growth in kidney has nothing to do with abd. Pain. If pain only started after starting Cipro (ciprofloxacin) and seems to come with Cipro (ciprofloxacin) intake with cold water then Cipro (ciprofloxacin) could be culprit. Sometimes excessive acidity in stomach may cause abd. Pain. ...Read more

8

8
My daughter has chalymidia and is taking antibiotics, when will the stomach pain stop?

My daughter has chalymidia and is taking antibiotics, when will the stomach pain stop?

That depends..: ....On how inflamed the reproductive tract was before treatment began, and whether she's taking her medicines as prescribed. The worse it was, the longer it will take. It might take several weeks to resolve completely. ...Read more

9

9
Its been 7 days since i stop taking antibiotics for my stomach and a medicine for ulcers but my stomach got so messed up that am still throwing up.

Its been 7 days since i stop taking antibiotics for my stomach and a medicine for ulcers but my stomach got so messed up that am still throwing up.

go see your doctor: If you continue to vomit this long after you stopped taking meds then go see your doctor to find out what exactly is going on. If you are still taking hydrocodone stop that as well since it could also be making you vomit and feel nausia. ...Read more

See 1 more doctor answer
10

10
Im taking antibiotics for a tooth abcess and experiencing upset stomach... Should I be taking anything else like probiotics as well?

Im taking antibiotics for a tooth abcess and experiencing upset stomach... Should I be taking anything else like probiotics as well?

See below: Antibiotics kill the good bacteria leaving your body defenseless against harmful pathogens like the fast-growing candida yeast. After a course of antibiotics, this yeast can quickly come to dominate your small intestine, resulting in the illness that we know as candidiasis, or candida overgrowth. Taking probiotics before, during and after your course of antibiotics can actually help. ...Read more

See 2 more doctor answers